Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 20, 2015, 12:30 PM MDT for 18 counties in Idaho. It took effect at Aug 21, 2015, 11:00 AM MDT. It was in force for 10 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 20, 2015, 12:30 PM MDT (18:30 UTC)
- In effect from
- Aug 21, 2015, 11:00 AM MDT
- Expired
- Aug 21, 2015, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Valley County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 2:50 PM MDT | NON-TSTM WND GST 50 | Roberts, ID | ROBERTS INL ARL FRD |
| Aug 21, 4:15 PM MDT | NON-TSTM WND GST 54 | Craters Of Moon, ID | WIND GUSTS FROM 3PM TO 450PM RANGED FROM 45 TO 54 MPH. INL ARL FRD MESONET |
| Aug 21, 4:20 PM MDT | NON-TSTM WND GST 60 | 18 E Arco, ID | DEAD MAN CANYON MESONET - INL ARL FRD WIND GUSTS FORM 130PM TO 450PM RANGED FROM 45 TO 60 MPH |
| Aug 21, 4:20 PM MDT | NON-TSTM WND GST 60 | 20 E Arco, ID | DEAD MAN CANYON INL ARL FRD |
| Aug 21, 4:30 PM MDT | NON-TSTM WND GST 54 | 20 W Idaho Falls, ID | KETTLE BUTTE INL ARL FRD |
| Aug 21, 4:35 PM MDT | NON-TSTM WND GST 55 | 15 Sw Mud Lake, ID | ROVER MESONET - INL ARL FRD . FROM 130PM TO 450PM WIND GUSTS FROM 45 TO 55 MPH. |
| Aug 21, 4:51 PM MDT | NON-TSTM WND GST 47 | 2 Nw Idaho Falls, ID | ASOS STATION IDAHO FALLS FANNING FIELD /IDA/ |
| Aug 21, 5:00 PM MDT | NON-TSTM WND GST 59 | 20 Ne Carey, ID | ITD TOMCAT SUMMIT |
| Aug 21, 5:30 PM MDT | NON-TSTM WND GST 57 | 10 Nw Atomic City, ID | RADIOACTIVE WASTE MANAGEMENT INL ARL FRD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2799 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222 WWUS85 KPIH 201830 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1230 PM MDT THU AUG 20 2015 ...RED FLAG WARNING IS IN EFFECT FROM FRIDAY 11 AM MDT THROUGH FRIDAY EVENING 9 PM MDT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476 AS WELL AS ZONES 410 AND 413 BELOW 5000 FEET... .A STRONG...DRY COLD FRONT WILL PASS THROUGH THE AREA FRIDAY AFTERNOON WITH WINDS SOUTHWEST TO NORTHWESTERLY INCREASING THROUGH THE AFTERNOON WITH GUSTS AROUND 35 MPH. HUMIDITY OF BELOW 15 PERCENT IS ALSO EXPECTED PARTICULARLY FOR LOWER ELEVATIONS. IDZ475-476-211100- /O.UPG.KPIH.FW.A.0003.150821T1700Z-150822T0300Z/ /O.NEW.KPIH.FW.W.0005.150821T1700Z-150822T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 1230 PM MDT THU AUG 20 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH. * HUMIDITY...13 TO 17 PERCENT. * IMPACTS...ANY CURRENT FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-211100- /O.UPG.KPIH.FW.A.0003.150821T1700Z-150822T0300Z/ /O.NEW.KPIH.FW.W.0005.150821T1700Z-150822T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 1230 PM MDT THU AUG 20 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410 BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 410. * WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * HUMIDITY...BELOW 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-211100- /O.NEW.KPIH.FW.W.0005.150821T1800Z-150822T0300Z/ CARIBOU RANGE/CARIBOU NF- 1230 PM MDT THU AUG 20 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413 BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONE 413. * WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH. * HUMIDITY...12 TO 19 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
3 follow-up statements
481 WWUS85 KPIH 211018 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 418 AM MDT FRI AUG 21 2015 ...RED FLAG WARNING IS IN EFFECT FROM FRIDAY 11 AM MDT THROUGH FRIDAY EVENING 9 PM MDT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476 AS WELL AS ZONES 410 AND 413 BELOW 5000 FEET... .A STRONG...DRY COLD FRONT WILL PASS THROUGH THE AREA FRIDAY AFTERNOON WITH WINDS SOUTHWESTERLY IN THE MORNING...TURNING MORE WESTERLY BY EARLY AFTERNOON AND BY LATE AFTERNOON FROM THE NORTHWEST. WINDS WILL INCREASE IN SPEED NEAR NOON TIME AND CONTINUE THROUGH THE AFTERNOON. WIND GUSTS UP TO 30 MPH ARE EXPECTED TIN THE MOUNTAINS AND FOR THE SNAKE PLAIN UP TO 40 MPH. HUMIDITY OF BELOW 15 PERCENT IS ALSO EXPECTED PARTICULARLY FOR LOWER ELEVATIONS. IDZ475-476-212130- /O.CON.KPIH.FW.W.0005.150821T1700Z-150822T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 418 AM MDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH. IN THE CANYONS AND LOWER RIVER BOTTOMS...WINDS MAY SHIFT ABRUPTLY WITH TERRAIN INFLUENCES THROUGH THE DAY. * HUMIDITY...13 TO 17 PERCENT. * IMPACTS...ANY CURRENT FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-212130- /O.CON.KPIH.FW.W.0005.150821T1700Z-150822T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 418 AM MDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410 BELOW 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 410. * WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. LATE AFTERNOON...LOOK FOR NORTHWESTERLY WINDS OUT OF THE BIRCH CREEK AND LITTLE LOST VALLEY INTO THE ARCO DESERT. * HUMIDITY...BELOW 13 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-212130- /O.CON.KPIH.FW.W.0005.150821T1800Z-150822T0300Z/ CARIBOU RANGE/CARIBOU NF- 418 AM MDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413 BELOW 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 413. * WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 30 TO 35 MPH. * HUMIDITY...12 TO 19 PERCENT * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
505 WWUS85 KPIH 212014 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT FRI AUG 21 2015 ...RED FLAG WARNING IS IN EFFECT NOW THROUGH THIS EVENING AT 9 PM MDT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476 AS WELL AS ZONES 410 AND 413 BELOW 5000 FEET... .A STRONG...DRY COLD FRONT IS CURRENTLY PASSING THROUGH THE AREA. WIND GUSTS UP TO 30 MPH ARE EXPECTED FOR THE MOUNTAINS AND FOR THE SNAKE PLAIN UP TO 40 MPH. HUMIDITY OF BELOW 15 PERCENT IS ALSO EXPECTED PARTICULARLY FOR LOWER ELEVATIONS. ZONES 425...427 AND 422 WILL BE GUSTY WITH LOW RELATIVE HUMIDITY AS WELL BUT OVERALL SHOULD REMAIN JUST BELOW RED FLAG CRITERIA. IDZ475-476-220300- /O.CON.KPIH.FW.W.0005.000000T0000Z-150822T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 214 PM MDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...FIRE WEATHER ZONES 475 AND 476. * WIND...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH. IN THE CANYONS AND LOWER RIVER BOTTOMS...WINDS MAY SHIFT ABRUPTLY WITH TERRAIN INFLUENCES THROUGH THE DAY. * HUMIDITY...13 TO 17 PERCENT. * IMPACTS...ANY CURRENT FIRES OR FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-220300- /O.CON.KPIH.FW.W.0005.000000T0000Z-150822T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 214 PM MDT FRI AUG 21 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 413... * AFFECTED AREA...FIRE WEATHER ZONES 410 AND 413 BELOW 5000 FEET. * WIND...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. LATE AFTERNOON...LOOK FOR NORTHWESTERLY WINDS OUT OF THE BIRCH CREEK AND LITTLE LOST VALLEY INTO THE ARCO DESERT. * HUMIDITY...BELOW 13 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
159 WWUS85 KPIH 220257 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 857 PM MDT FRI AUG 21 2015 IDZ475-476-220400- /O.EXP.KPIH.FW.W.0005.000000T0000Z-150822T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 857 PM MDT FRI AUG 21 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... RED FLAG CONDITIONS NO LONGER EXIST AS RELATIVE HUMIDITIES ARE NOW ABOVE 15 PERCENT. WIND GUSTS ARE ELEVATED ABOVE 25MPH AT SOME SITES BUT WILL SLOWLY DIMINISH OVERNIGHT. $$ IDZ410-413-220400- /O.EXP.KPIH.FW.W.0005.000000T0000Z-150822T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 857 PM MDT FRI AUG 21 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 413... RED FLAG CONDITIONS NO LONGER EXIST AS RELATIVE HUMIDITIES...FOR THE MOST PART...HAVE EXCEEDED 15 PERCENT. WIND GUSTS REMAIN ELEVATED AT A FEW LOCATIONS...PARTICULARLY IN ZONE 410...BUT WILL SLOWLY DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 20, 2:40 AM MDT, 9 hours 50 minutes earlier.
Area forecast discussion, Aug 20, 2:40 AM MDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 240 AM MDT THU AUG 20 2015 .SHORT TERM...TODAY AND FRIDAY. SMOKE IS THE MAIN ISSUE AGAIN TODAY. IT WAS ACTUALLY THICK ENOUGH TO HOLD TEMPERATURES DOWN A BIT ESPECIALLY ACROSS THE MAGIC VALLEY AND INTO THE CENTRAL MOUNTAINS. WE TRENDED HIGHS DOWN AREAWIDE BASED ON WHAT WE SAW YESTERDAY AS THE SMOKE REALLY WON'T BE GOING ANYWHERE. WE ARE STILL LOOKING AT A PRETTY BREEZY DAY TOMORROW ACROSS EASTERN IDAHO AS THE NEXT STORMS CLIPS US. A SHOWER OR STORM IS STILL POSSIBLE AROUND ISLAND PARK BUT THAT MAY BE A STRETCH AS MOST OF THE DEVELOPMENT WILL REMAIN IN MONTANA AND WYOMING. WINDS TOMORROW WILL PEAK AT 20-30 MPH SUSTAINED WITH GUSTS UP TO 40MPH. THAT WILL ENOUGH TO CREATE CHOPPY CONDITIONS ON AREA LAKES AND TRIGGER A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR. IT WILL BE BORDERLINE FOR A NORMAL WIND ADVISORY ACROSS THE PLAIN THOUGH. THE 64,000 DOLLAR QUESTION IS WHAT HAPPENS TO THE SMOKE. THERE IS PLENTY OF IT OUT THERE TO OUR NORTH AND WEST...SO IT MAY END UP BEING WE SEE IT THINNING OUT A BIT. THE WIND SHOULD ALSO HELP JUST ENOUGH TO WARM TEMPERATURES A TINY BIT IN SOME PLACES VS TODAY. AS NOTED IN OUR FIRE WEATHER DISCUSSION...IT LOOKS TO BE A CRITICAL FIRE DAY ACROSS MUCH OF CENTRAL AND EASTERN IDAHO. KEYES .LONG TERM...SATURDAY THROUGH NEXT THURSDAY. HIGH PRESSURE BUILDS INTO EARLY NEXT WEEK. THIS WILL HELP DROP THE WINDS OFF AND ALSO STABILIZE THINGS. THAT MEANS NO RAIN AND ALSO A LIKELY RETURN OF THICKER SMOKE DUE TO INVERSIONS AND A LACK OF STRONGER WIND. THE MODELS STILL ARE AT ODDS WITH WHAT TO DO WITH THE NEXT STORM POISED TO MOVE INTO THE PACIFIC NORTHWEST. WE SHOULD SEE SOUTHWEST FLOW DEVELOPING...WHICH WILL WARM THINGS UP A BIT. MONSOON MOISTURE MOVES IN AND WE COULD SEE A FEW STORMS AS EARLY AS MONDAY...BUT MORE LIKELY ON TUESDAY. AFTER THAT...THE MODEL STRUGGLE GETS A LITTLE WORSE. THE GFS HAS BEEN HOLDING TOUGH WITH THE LOW STAYING OUT WEST UNTIL THE LATEST RUN CAME IN. IT WANTS TO FOLLOW THE ECMWF AND DRAG A BIG CHUNK OF THAT STORM THROUGH BY MIDWEEK. THE ECMWF HAS DECIDED TO FOLLOW THE PREVIOUS GFS IDEA FOR THE MOST PART. NEEDLESS TO SAY...WE STAYED THE COURSE WITH A SLIGHT CHANCE OF SHOWERS AND STORMS THAT FAR OUT. KEYES && .AVIATION...SMOKE CONTINUES TO BE PRESENT AT ALL TAF SITES. KSUN IS MOST AT RISK TO DROPPING TO 3 TO 5 MILES OWING TO PROXIMITY OF SMOKE. OTHERS BETWEEN 6 AND 8 MILES FOR MOST PART ALL DAY. KEPT AT 6 MILES OVERNIGHT ALTHOUGH ALL 4 SITES COULD OCCASIONALLY DROP TO 3 TO 5 MILES IN THE SMOKE. WINDS MOSTLY LIGHT THURSDAY MORNING...THEN INCREASING TO 10 TO 15 MPH IN THE SNAKE PLAIN THIS AFTERNOON WHICH SHOULD HELP THIN THE SMOKE OUT. STRONGER FRONT EXPECTED FRIDAY AFTERNOON WITH POTENTIAL TO SCOUR SOME MORE OUT FROM THE TERRAIN...OR ADD TO IT DEPENDING ON WHAT LOCAL FIRES DO. RS && .FIRE WEATHER...MAINLY LIGHT WINDS THIS MORNING...WITH SMOKE ABLE TO HOLD THE AFTERNOON HIGH TEMPERATURES BACK A COUPLE DEGREES. THIS AFTERNOON THERE IS A MINOR DISTURBANCE PASSING OVERHEAD WHICH COULD PICK UP THE WESTERLY WINDS TO 5 TO 10 MPH IN THE SNAKE PLAIN AND OVER THE MIDDLE AND UPPER SLOPES IN THE MOUNTAINS. FORECAST CALLS FOR LOWER HUMIDITY THIS AFTERNOON IN THE CENTRAL MOUNTAINS BASED ON POTENTIAL FOR WINDS TO STIR THE AIR. NOT REAL CONFIDENT THAT THIS WILL BE FELT IN ALL THE LOWER DRAINAGE OR CANYON AREAS. MAIN EVENT WILL BE A STRONG COLD FRONTAL PASSAGE ON FRIDAY WHICH WILL RESULT IN STRONG WINDS ACROSS THE ENTIRE DISTRICT ESPECIALLY IN ZONE 410 WHERE THE STRONGEST WINDS ARE EXPECTED. THE LIGHTEST WINDS WILL BE IN THE SOUTHERN SAWTOOTH AND CARIBOU TO BEAR LAKE REGION WHERE WIND GUSTS OF 25 MPH OR GREATER WILL FALL SHORT OF AVERAGE CRITERIA TO SUPPORT RED FLAG CONDITIONS. ALSO...HUMIDITY IN THE MIDDLE TO UPPER TEENS IS EXPECTED IN THE SOUTHERN AND EASTERN HIGHLANDS. IN THE CENTRAL MOUNTAINS...WINDS SHIFT TO NORTHWESTERLY LATE FRIDAY AFTERNOON AND EVENING WHICH SHOULD FAVOR SIMILAR DIRECTION OF WINDS INTO MOST LOWER CANYON AREAS...NORTHWESTERLY TO NORTHERLY. THE HAINES INDEX ALSO TRENDS FROM A 4 TO BORDERLINE 5 CONDITIONS THURSDAY AFTERNOON AND EARLY FRIDAY MORNING...DOWN TO A 3 TO 4 RANGE THURSDAY AFTERNOON AND THAT CONTINUES INTO FRIDAY AND SATURDAY. RS && .AIR STAGNATION....A WEAK TRANSITORY RIDGE IS IN PLACE THAT KEEP INVERSIONS GOING. SMOKE SPREAD REMAINS A CONCERN WITH VISIBILITY RESTRICTIONS CONTINUING. THERE IS CURRENTLY A STATEWIDE AIR QUALITY ADVISORY WITH CONDITIONS RANGING FROM MODERATE TO UNHEALTHY. AT THIS TIME...CONFIDENCE LIES ON CONTINUED OR WORSENING SMOKE CONDITIONS INTO THE WEEKEND BEHIND TOMORROW'S STORM. DMH/KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR IDZ475-476 AND IDZ410 BELOW 5000FT. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:02 PM MDT | Fire Weather Watch | PIH | Bingham, Bonneville, Butte, Clark, Custer, Fremont and 7 more | 18 hr |
| Aug 20, 2:51 PM MDT | Lake Wind Advisory | PIH | 30 hr |
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.